Jie Sun

Jie Sun


Visiting Assistant Professor, Mathematical Sciences

  • PhD, Mathematics, University of Alberta, Canada


Dr. Sun joined MTU mathematical sciences faculty in January 2013. Prior to this appointment, she was a postdoctoral scholar for two years in the Department of Mathematics at the University of California, Berkeley. She got her Ph.D. in Mathematics from the University of Alberta in Canada. After that, she spent one year at the University of Ottawa in the beautiful capital of Canada as a postdoctoral scholar. She was a member of the network of Ontario Lie Theorists. 

Her research interests are in Lie theory, algebraic geometry and representation theory. She is also interested in applying Lie theory to control theory. Her research was partly funded by the Natural Sciences and Engineering Research Council of Canada. 

Links of Interest

Areas of Expertise

  • Lie Theory
  • Algebraic Geometry
  • Representation Theory

Recent Publications

  • E. Neher and J. Sun, Universal central extensions of direct limits of Lie superalgebras, Journal of Algebra, 368 (2012), 169-181.
  • J. Sun, Cyclotomic Temperley-Lieb algebra of type D and its representation theory, Communications in Algebra, 38 (2010), 94-118.
  • J. Sun, Universal central extensions of twisted forms of split simple Lie algebras over rings, Journal of Algebra, 322 (2009), 1819-1829.
  • A. Pianzola, D. Prelat and J. Sun, Descent constructions for central extensions of infinite dimensional Lie algebras, Manuscripta Mathematica, 122 (2) (2007), 137-148.